View Full Version : Need some urgent advice!!


Gabrielben
10-21-14, 09:20 AM
Hey Guys,

I've recently come across this forum, and enjoy it a lot, so I decided to join. My story started at the beginning of this year, when I began university, after completing my schooling last year. I did really well at school, and managed to get accepted into actuarial science. One of the toughest courses in South Africa. My problem all started with severe anxiety and depression that crippled me for the first half of the year, until I finally went to get treatment. Although I was being treated, I was constantly changing medications, as they weren't working effectively. I've been on a number of AD's. As you can imagine, owing to my crippling anxiety and panic, I fell so far behind at varsity, and I'm actually failing most of my courses. In august, I stopped taking cymbalta, as it was working for me after 3 months. I then stayed of medication until 2 weeks ago when I decided to see a new psychiatrist, one of the best in the country. He has put me on zoloft 50mg, and I've been in that for 2 weeks and so far it's worked wonders. He also found out that I have ADHD, I've had it before and was on ritalin for most of my childhood, but grew out of it. It seems to have come back, which can happen. Anyway, I've been put on strattera 40 mg, and am currently on day 3. It's been terrible in terms of trying to study, I'm tired, spaced out, and can't focus. I start my final exams in 10 days, and I have to achieve or else I WILL fail the year, and I know I'll disappoint my family, and myself. What should I do? I need to sit down and work! But I can't focus, and get things done! My work is all over the place, and I need to catch up!! I need help, currently!!!!

Thanks

Gabriel

Corina86
10-22-14, 09:01 AM
Maybe strattera doesn't work for you and you should try a different med. But give it another couple of day though, before you make up your mind about it. Sadly, figuring out the right medication for ADHD can be a long trial-and-error process and there's no easy fix. Especially since you need to see your doctor about any change in medication.